Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

music, eh? Dr. Bob please validate this chriscat

Posted by kp2sushi on March 23, 2004, at 18:26:16

In reply to Re: music in my head, posted by chriscat on March 23, 2004, at 8:11:24

In the course of my research as a psychology student, I have read of several cases of auditory hallucinations in non-psychotic patients.

An inexperienced psychiatrist might be quick to diagnose you with a psychotic disorder, as the DSM IV-TR's criteria for Schizophrenia leaves "bizarre delusions and hallucinations" up to the discretion of the psychiatrist.

A possible diagnosis is Temporal Lobe Epilepsy. This can only be diagnosed with an EEG. The treatment for TLE is often anticovulsants.

Beta-blockers and/or clonodine are not known to induce such phenomena. They act on adregenic receptors in the peripheral nervous system. Actually, scratch that. Propanolol (a beta-blocker) , and a few others, are non-discrimating on the receptors which they antagonize. As to clonodine, I believe it also has activity in the CNS... actually, I'm almost certain that it does.

In fact, beta-blockers and clonidine are known to reduce seizure activity (I just looked this bit up), so why the voices would be more distinct after administration, if you do in fact have TLE, is anybody's guess.

My "professional" recommendation is that you see a Psychiatrist/Neurologist for further review.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:kp2sushi thread:1295
URL: http://www.dr-bob.org/babble/20040319/msgs/327500.html